Thunderstorm Wind, Caldwell
- When
- May 31, 5:55 PM CST
- Where
- Caldwell County, Polo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.550, -94.050
Minor damage to a building and trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 31, 2:25 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 325 PM CDT MON MAY 31 2004 .DISCUSSION... MUCH QUIETER WEATHER REGIME ACROSS THE MIDWEST TODAY. AT THE MOMENT...WE ARE TRACKING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WHICH HAVE DEVELOPED UNDERNEATH COLD POOL ALOFT AS EVIDENT PER 12Z SOUNDINGS. EXPECT TO SEE THE BULK OF THIS ACTIVITY STAY NORTH OF I-70 THIS EVENING...AND GIVEN THE STEEP LAPSE RATES WOULD NOT BE SURPRISED TO SEE SOME SMALL HAIL AND GUSTY WINDS OUT OF THE STRONGEST STORMS. WILL CARRY LOW CHANCES ACROSS THE NORTHERN TWO THIRDS OF THE FORECAST AREA UNTIL AROUND SUNSET...WHEN THINGS SHOULD CLEAR OUT NICELY. TOOK GOING FORECAST LOWS DOWN A TAD TONIGHT GIVEN GOOD RADIATIONAL COOLING SCENARIO...CONSISTENT WITH CONSENSUS GUIDANCE. SIMILAR SCENARIO SHAPING UP FOR TUESDAY...PERHAPS A LITTLE FURTHER TO THE NORTH AS UPPER LEVEL LOW CONTINUES TO ANCHOR ACROSS THE UPPER MIDWEST. WILL ONCE AGAIN PAINT WIDELY SCATTERED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS MAINLY NORTH OF HIGHWAY 36. EXPECT TO SEE HIGHS CLOSE TO THOSE REALIZED TODAY. MESOETA AND GFS MODELS IN REASONABLY GOOD AGREEMENT WITH SHORT RANGE WEATHER FEATURES INTO WEDNESDAY. FAIRLY IMPRESSIVE VORTICITY LOBE PROGGED BY BOTH MODELS TO DROP SOUTH INTO MISSOURI WEDNESDAY AFTERNOON...ALONG WITH A SURGE OF COOLER AIR. HIGHS ON WEDNESDAY HAVE BEEN LOWERED ABOUT A CATEGORY OR TWO FROM GOING FORECAST GIVEN THAT 850 MB TEMPERATURES INTO THE SINGLE DIGITS WILL ADVECT IN DURING THE AFTERNOON. EARLY JUNE SUNSHINE SHOULD ALLOW FOR DEEP MIXING...BUT AREAS IN NORTHERN MISSOURI MAY STRUGGLE TO REACH 70 DEGREES. ALSO PUT IN SLIGHT CHANCES FOR SHOWERS WITH THE UPPER LEVEL WAVE AND CAA ALOFT. HUDSON A FEW CHANGES HAVE BEEN MADE TO THE EXTENDED FORECAST. MAINLY IN NORTHWEST FLOW ALOFT THROUGH THE UPCOMING WEEK...WITH SEVERAL IMPULSES MOVING THROUGH. THERE IS A SURFACE LOW SETTING UP IN THE HIGH PLAINS BY THE END OF THE WEEK. AS SATURDAY ROLLS AROUND...GENERAL AGREEMENT IN THE MODELS SHOWING A WARM FRONT STRETCHED OUT ACROSS THE NORTHERN HALF OF MISSOURI ON SATURDAY AFTERNOON...AND REMAINING CLOSE BY ON SUNDAY. THE GFS DOES NOT ACTUALLY HAVE THIS LOW SWEEP THROUGH THE CENTRAL PLAINS UNTIL THE FOLLOWING WEDNESDAY. TIMING WITH NORTHWEST FLOW IS ALWAYS DICEY...BUT HAVE INTRODUCED POPS FOR SATURDAY AND SUNDAY AREAWIDE. MAY BE ANOTHER ACTIVE WEATHER PATTERN BY THE END OF THIS WEEK. TEMPERATURE WISE...HAVE NOT CHANGED MUCH...LOWERED HIGHS SLIGHTLY OVER THE WEEKEND TO ACCOUNT FOR CLOUDS/WEATHER. LVQ && .PREV DISCUSSION... 334 AM CDT... MAIN FORECAST CONCERN IS WITH CHANCES OF PRECIPITATION THE NEXT FEW DAYS. FINALLY A BREAK FROM THE BIG WEATHER...BUT WILL BE DEALING WITH PESKY CHANCE OF PRECIPITATION AS UPPER LOW OVER UPPER MIDWEST THIS MORNING WILL BE SLOW TO MOVE OUT. SOME DISCREPANCIES IN THE MODELS WITH HANDLING OF THIS...WITH GFS HOLDING ONTO CUT OFF LOW OVER IOWA THROUGH WEDNESDAY WHILE ETA KEEPS TROUGHING OVER AREA...BUT NOT AN ACTUAL CUT OFF. WILL AIM AT A BIT OF A COMPROMISE SOLUTION WITH KEEPING WEST TO EAST ORIENTED TROUGH OVER AREAS JUST TO THE NORTH ON WEDNESDAY MORNING. THIS TROUGH IS EXPECTED TO SWING THROUGH MISSOURI DURING THE DAY ON WEDNESDAY. FOR TODAY...LOOKING AT STEEPENING LAPSE RATES OCCURRING ACROSS FORECAST AREA BY AFTERNOON...WITH ONLY WEAK CAPPING. MOISTURE WILL BE LIMITING FACTOR...BUT SOME MOISTURE SHOWING UP IN THE 800 TO 700 LEVEL THAT SHOULD BE ENOUGH TO GET AT LEAST SOME ISOLATED SHOWERS AND THUNDERSTORMS GOING. WEAK WAVE ALSO SHOWING UP AT 700 MB WRAPPING AROUND UPPER LOW AND ETA SHOWING DECENT LIFT INTO WESTERN PORTIONS OF FORECAST AREA BY 00Z. WILL NOT GET TOO CUTE WITH TRYING TO GUESS EXACTLY WHERE ANY CONVECTION MIGHT ERUPT...SINCE THERE IS NOT A GOOD BOUNDARY TO KEY ON...AND DO NOT WANT ANYONE TO GET SURPRISED BY A THUNDERSTORM THIS AFTERNOON OR EVENING WHILE THEY ENJOY THE MEMORIAL HOLIDAY...SO WILL INTRODUCE LOW POPS FOR ENTIRE FORECAST AREA...THEN END THEM IN SOUTHEAST AREAS...WHERE BETTER LIFT IS SHOWING UP THIS EVENING AS 700 WAVE MOVES PAST. FOR TUESDAY...WITH UPPER LOW STILL TO OUR NORTH...AND ADDITIONAL WAVES MOVING AROUND ITS SOUTHERN PERIMETER...WILL KEEP SOME POPS MENTIONED IN NORTHERN AREAS WHERE SOME LIFT IS SHOWING UP AT MID LEVEL. FOR WEDNESDAY WILL LIMIT POPS JUST TO THE NORTHEAST AREAS...AS THINK THAT WILL BE THE AREA OF BEST LIFT WITH UPPER WAVE DROPPING SOUTHEAST ACROSS MID MISSISSIPPI VALLEY. HOWEVER...WITH MODELS NOT IN GREAT AGREEMENT THAT DAY...COULD SEE THIS FORECAST GETTING SOME ADJUSTMENTS OVER THE NEXT FEW MODEL RUNS. HEAT WILL BE KEPT AT BAY WITH UPPER LOW JUST TO OUR NORTH...ALTHOUGH WESTERLY COMPONENT TO THE WIND TODAY AND TUESDAY ALONG WITH ENOUGH SUNSHINE SOUTHWEST HALF OF FORECAST AREA...THAT LOWER 80S SEEM QUITE REASONABLE. EXPECTING MORE CLOUDINESS ON WEDNESDAY WITH UPPER TROUGH MOVING THROUGH REGION...AND WINDS TAKING ON A MORE NORTHERLY DIRECTION...THAT AFTERNOON HIGHS SHOULD BE SEVERAL DEGREES COOLER WITH LOWS THURSDAY MORNING THE COOLEST OF THE WEEK BEFORE RETURN FLOW STARTS TO SET UP. PC && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CDT MON MAY 31 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY EVENING...GENERALLY NORTH OF INTERSTATE 70. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY...ALTHOUGH ANY STORMS THAT DO DEVELOP MAY PRODUCE PEA SIZE HAIL AND GUSTY WINDS ALONG WITH LIGHTNING. BOATERS ON AREA LAKES SHOULD BE PREPARED TO SEEK SAFE HARBOR IF DARKENING SKIES THREATEN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE FORECAST FOR TUESDAY AND WEDNESDAY AFTERNOON ACROSS NORTHERN MISSOURI. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THIS ACTIVITY. THUNDERSTORMS ARE ALSO FORECAST FOR NEXT SATURDAY INTO SUNDAY. AT THIS TIME...SEVERE WEATHER LOOKS POSSIBLE WITH THIS ACTIVITY INCLUDING HAIL AND DAMAGING WINDS. BE SURE TO MONITOR FUTURE OUTLOOKS FOR MORE SPECIFIC INFORMATION LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. HUDSON
The Pleasant Hill radar (KEAX), 84 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
Minor damage to a building and trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400299.